Ask an expert
Question

24 Nov 2005

Medication & Pregnancy
Dear CyberShrink,

Im on Cilift & Edronax, my psychiatrist said that they do not know what the effects could be on a fetus, but that I should keep on using my medication. What could be the effect on the unborn, will it also have psychiatric problems oneday, defects, brain functions? Obviously these chemicals must have an impact somehow on the unborn? It worries me alot, I dont want my child to have problems oneday due to the fact that Im not healthy?
Please answer???
Answer 365 views
Expert
CyberShrink
cybershrink

01 Jan 0001

There's no evidence that the child would be any more likely to have any psychiatric disorders later in life ; these effects have been looked for and not found so far. Being born to a mother who is very severaly depressed or bipolar though, and untreated, could potentially be more of a problem, which is why many good psychiatrists are, depending on the person's exact condition and stability, recommending that they continue on effective medication.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9324 votes
No
67% - 18749 votes
Vote